Jump to content

BeyondWords

Just Registered
  • Content Count

    3
  • Joined

  • Last visited

  1. I went out last night to a quiz at a local pub with a couple of friends. I know from past experience that it's good to grasp social opportunities whenever they arise if you can. I avoided alcohol, sticking to iced water, and managed to have a not unpleasant evening - even laughing once or twice along with my friends - although I was for the most part quite quiet and still feeling a little "vulnerable" from the events of the last few days and weeks. Not long after I'd got home, a wave of peacefulness and tranquility overtook me, which I can only attribute to this morning's 60mg dose of Cymbalta kicking in. Whenever something like this arises at the moment I am trying to just roll with it and not get too complacent; I am learning year after year just how profound the effects of chemicals can be! I knew a wave could very easily (perhaps inevitably eventually) be followed by a dip. Instead, I am trying as much as possible to live in the moment: that surge of tranquility is a wave to be surfed while the opportunity arises; not to be analysed too closely at the time perhaps for fear of "shattering the illusion" [I am not entirely sure exactly what I mean by this - just riffing, lol - but I think I'm trying to say it's sometimes best to practice acceptance, let go of cognition for a time, and kind of melt into the experience - especially if it's a pleasurable one]. Sure enough, I did awake this morning with a more troubled mind, but it seems less than yesterday morning, which in turn was probably better than the morning before. I have to give myself time - treat myself with compassion - and realise that a medication changeover can be a significant moment in anyone's life.
  2. I avoided the doctors this morning and just took my 60mg of Cymbalta instead. As I write this - about 3 and a half hours on - I do feel a little calmer (than yesterday) but I still have zero motivation to do anything....So now I am literally going to have to force my legs to work and take me down to the shop. This aspect isn't helped by the fact that I've been signed off work for 4 weeks 😟 But there was absolutely no way I could have continued going there right now. There seems no mental incentive for me to do anything at present; it's just another horrible feeling to add to the list of those experienced over the last few weeks. I am partially in "beat myself up" mode. With hindsight, if I'd just stayed on 30mg of Paxil, I might've been able to carry on functioning in life, held down a job, had friends, socialised (even if only on occasion). Instead, I have inadvertently dipped my toe into the "AD Merry-go-round", and then suddenly got swept up into it....Or so it feels. I think I was sort of semi-functional on Paxil. In fact, to the outside World, I probably looked to be doing quite well - even to those who didn't know I had mental health problems. Semi-funtional but with an underlying sadness, which I partially surpressed by keeping active. Then the walls collapsed in on me and I find myself addicted to reading forums such as these rather than leaving the house or doing anything much else.
  3. I am deciding to journal about this here, primarily for two main reasons: - Firstly, I seem to be currently experiencing these "climbing the walls" sensations I have heard other people talk about regarding starting Duloxetine ("Cymbalta") and anything to distract myself from that for some minutes is very welcome. I cannot seem to concentrate on anything I used to enjoy! - Secondly, I am more than a little worried about this transition of meds - promoted by my doctor - which was never my original intention, but became a kind of expediency plan during my rising panic as Paroxetine ("Paxil") withdrawal symptoms grew out of control. Two other, perhaps lesser reasons are: - I have found myself obsessing more and more about different meds ever since a few weeks back when Paxil WDs set in and a horrible cloud of depression and anxiety descended - interfering, in a complicated way, with my environment and my interactions with those around me in such a way as to make where I live a less safe place than it was only weeks back. - I am on the verge of ringing 111 here in the UK (the out of hours emergency health number), as my repeated mental commitment every day to book an early morning appointment with my doctor and seriously question this particular change in medication regime keeps failing every morning, and I don't end up booking one each time. This feeling of needing immediate advice is making me curl up into a ball and cry out in anguish on occasion To try to cut a (very) long story short: it was less than a week ago that I was glued to the forum, "Surviving Antidepressants", instead of this one. It was there that I first posted as I felt the momentum of my "crash" become overpowering and against my ability to stop. Over the course of about a year (and in all honesty, probably as a result of being sick of the symptoms of sexual dysfunction) I decided to do what I thought was a slow reduction off Paroxetine. At the time, I ran this by the doctor (not the same one I've just seen) and she seemed to think it was a reasonable speed to do things. So, separated usually by 3-4 month plateaus of staying at the same dose, I reduced from 30, to 20, to 10, and then to 5mg/daily. Not only that, but I "jumped off" at the end to 0mg 😮 From the other forum, I have since discovered that much more gradual tapering is usually required! In the last few weeks events have moved at such a pace that I can hardly recall all of them. Withdrawal can be like a silent snowball that has furtively built up huge momentum behind you, and then come crashing into your back, knocking you over like a rag-doll. I think I have lost about a stone and a half in weight in the last year, and as a 42 year old male, with appearance concerns, who didn't consider himself overweight in the first place, this is very concerning 😣 The depression had built to such a thickness only two weeks ago that a "holiday" to Scotland (which I couldn't pull out of due to nonrefundable costs) was completely ruining. On an idyllic little island with beautiful weather and wildlife, and it couldn't cut through the grey mental veil in front of my eyes 😢 Originally (even before Scotland) the other forum had suggested I take a reinstatement dose of just 5mg/daily, which I had started for a few days even before Scotland. It is after Scotland that events have seemed to move at such a pace I can't even always recall them all. So, not long after getting back I knew I had to book an appointment with the doctors and her suggestion was to try a different med, and I agreed (because frankly, I was thinking anything was better than this). I had been fully upfront about sexual dysfunction being the primary reason for coming off Paxil and she was sympathetic and also acted - or talked - as though she had prior experience of treating other patients in a similar situation. She suggested two different drugs: Cymbalta and....I can't remember the other one but it might have been Venlafaxine ("Effexor") - and I think I read somewhere in passing that these are the two cheapest SNRI available to the NHS so are usually suggested first....Forgive me having my cynical head on but many of us have grown sick of "Austerity Britain" over the last few years. Anyway, I told her it was my understanding that there were usually sexual effects with all the SSRIs and SNRIs, but she seemed to indicate there might be fewer of these with the two drugs she'd mentioned, and she seemed quite confident in what she was saying.....So, I can't remember what made me choose Cymbalta over the other suggestion she made. Either way, since I got back and researched it, I have been by turns hopeful and frantic. Such mixed reviews! 😟 One thing that greatly disturbs me is that it's very very difficult to taper off (just in case it doesn't suit me) because of how the tablets are designed and there's no liquid form. Don't get me wrong, if I found that the tablets did suit me 90% or so, then I have already begun the mental task of conceding I may have to be on AD meds for life. But if they don't suit me......?😱 The doc has me taking 60mg on alternate days at present; for this to be increased to 60mg/daily after the first week. I have only taken two doses so far, started the day after 5mg Paxil was discontinued. And I'm not entirely sure how I feel physically and mentally; only that most of the time at the moment it ois not comfortable.....Only yesterday evening - after my second dose - did I feel some calm and tranquility spread over me, and a sense that everything would perhaps "be alright"..... When I awoke early this morning, that feeling had gone. Now I have: - very low motivational levels; staying in my bedroom mostly - very low appetite; and I continue to not eat properly at all 😨 - mild headache - restlessness, but little ability to gain pleasure from any activities; just spending all my time on forums like this one, or chatrooms to try to distract - some obsessive thoughts and compulsions regarding how much weight I have lost; a sense of lacking control of this continuing Well, I am at a loss to write more just now (thank goodness) but in a strange way I look forward to my next dose of Cymbalta tomorrow - if only to obtain that evening sense of calmness - even though I am torn between doing that and contacting the medical professionals again and saying "No, this is all wrong wrong wrong!" Any insight into what people think I might be going through, or just info about Cymbalta in general (I particularly like the success stories, as you can imagine 😏) would be much appreciated. I am finding it hard to get through these days at the moment, just mostly lying here in my room with the curtains drawn.
×
×
  • Create New...